Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Representation Theory
Representation Theory
ISSN 1088-4165

Large Schubert varieties


Authors: Michel Brion and Patrick Polo
Journal: Represent. Theory 4 (2000), 97-126
MSC (2000): Primary 14M15, 14L30, 20G05, 19E08
Posted: February 23, 2000
MathSciNet review: 1789463
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

For a semisimple adjoint algebraic group $G$ and a Borel subgroup $B$, consider the double classes $BwB$ in $G$ and their closures in the canonical compactification of $G$; we call these closures large Schubert varieties. We show that these varieties are normal and Cohen-Macaulay; we describe their Picard group and the spaces of sections of their line bundles. As an application, we construct geometrically a filtration à la van der Kallen of the algebra of regular functions on $B$. We also construct a degeneration of the flag variety $G/B$ embedded diagonally in $G/B\times G/B$, into a union of Schubert varieties. This yields formulae for the class of the diagonal of $G/B\times G/B$ in $T$-equivariant $K$-theory, where $T$ is a maximal torus of $B$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 14M15, 14L30, 20G05, 19E08

Retrieve articles in all journals with MSC (2000): 14M15, 14L30, 20G05, 19E08


Additional Information

Michel Brion
Affiliation: Université de Grenoble I, Département de Mathématiques, Institut Fourier, UMR 5582 du CNRS, 38402 Saint-Martin d’Hères Cedex, France
Email: Michel.Brion@ujf-grenoble.fr

Patrick Polo
Affiliation: Université Paris Nord, Département de Mathématiques, L.A.G.A., UMR 7539 du CNRS, 93430 Villetaneuse, France
Email: polo@math.univ-paris13.fr

DOI: http://dx.doi.org/10.1090/S1088-4165-00-00069-8
PII: S 1088-4165(00)00069-8
Keywords: Schubert varieties, canonical compactifications of semisimple groups, filtrations of rational representations, equivariant $K$-theory
Received by editor(s): April 27, 1999
Received by editor(s) in revised form: October 9, 1999
Posted: February 23, 2000
Article copyright: © Copyright 2000 American Mathematical Society